A 53-year-old member asked:
Disclaimer

rebound effect zicam sinus relief nasal spray 3 days in a row?

1 doctor answer
Dr. Nick Debnath
19 years experience ENT and Head and Neck Surgery
Beware!: Otc decongestant sprays such as zicam, afrin, etc (oxymetazoline) can definitely cause rebound congestion typically after 5 to 7 days of use. This condition is called rhinitis medicamentosa, and long-term use of such medications can be difficult to treat. For severe cases, an allergist or ENT physician can recommend weaning protocols in conjunction with proper rhinitis therapy.
Answered on Oct 9, 2017
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 53-year-old male asked:
Dr. William Conner
24 years experience Family Medicine
No Afrin!: You may have allergies. Afrin is a bad medicine as you become accostumed to it. You should see a doctor. Perhaps a steroid nasal spray is better for ... Read More
A female asked:
Dr. Gurmukh Singh
48 years experience Pathology
See below: A viral infection causing cold is always associated with sinus infection, not necessarily bacterial infection. The use of nasal spray will not change ... Read More
1
1 thank
A 43-year-old female asked:
Dr. Andrew Turrisi
46 years experience Radiation Oncology
Time to culture: Including bacterial and fungal cultures. Empiric antibiotics are over used, and not all sinusitis starts with microbes, but when antimicrobials are us ... Read More
1
1 comment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month